MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 5F X 20CM SINGLE CT MIDLINE

MEDICAL COMPONENTS, INC. 5F X 20CM SINGLE CT MIDLINE
Model Number MLCT5S20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 05/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
During midline positioning maneuver in the right basilica vein, impossibility of removing the metallic guide.The vascular surgeon is contacted, who removed the guide with the finding of braking of it and the presence of a fragment of the end, deemed to be an extravascular lever, in the context of perivascular hematoma.Actions: intervention by the vascular surgeon and finding of the breaking; metal guidewire removed; ecg rx right humerus performed and vascular re-assessment.No indication for surgical removal of the retained fragment.
 
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The 0.018" guidewire was returned for evaluation.Visual inspection revealed the outer coil is broken approximately 35 cm from the proximal end, 0.3 cm from the point it is attached to the nitinol core wire.Under magnificatoin it can be seen that the outer coil is properly attached to the core wire but unravels 0.3 cm from the point of attachment.The unraveled portion continues for approximately 0.8 cm in which the core wire is exposed, then the outer coil begins again.It can be felt that the core wire is broken approximately 1 cm from that point.The outer coil on the distal end of the wire is completely unraveled and stretched, no core wire can be seen.The device was further reviewed by medcomp engineering.Their evaluation revealed the ball weld on the tip of the guidewire is broken off, causing the core wire to snap and the outer coil to break and unravel.The condition of the returned device suggests it was subjected to forces greater than it is designed to withstand.A possible scenario is pulling the wire back against the beveled edge of the needle.When the introducer needle is used, the guidewire should not be withdrawn against the needle bevel to avoid possible severing of the guidewire.The needle provided in this kit includes a green marker on the hub of the needle to ensure the needle is inserted with the bevel in the correct position.A definitive root cause cannot be determined but is not likely manufacture related.The instructions for use (ifu) contains the following warnings and precautions: *do not advance the guidewire or catheter if unusual resistance is encountered.*do not insert or withdraw the guidewire forcibly from any component.The wire may break or unravel.If the guidewire becomes damaged, the introducer needle or sheath/dilator and guidewire must be removed together.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5F X 20CM SINGLE CT MIDLINE
Common Device Name
CT MIDLINE
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key19498076
Report Number2518902-2024-00047
Device Sequence Number7870494
Product Code PND
UDI-Device Identifier00884908113754
UDI-Public00884908113754
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date08/16/2026
Device Model NumberMLCT5S20
Device Catalogue NumberMLCT5S20
Device Lot NumberMQXB150
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient SexUnknown